MAUDE Adverse Event Report: DEPUY CMW - 9610921 SMARTSET HV BONE CEMENT 40G; BONE CEMENT : BONE CEMENT

DEPUY CMW - 9610921 SMARTSET HV BONE CEMENT 40G; BONE CEMENT : BONE CEMENT
Catalog Number 3092040
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a piece of metal was found in the bone cement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.Corrected: d3, g1.Recaptured code on h6 health effect: impact code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, "it was reported that for item 3092040 lot # 4617337, since at the time of opening the bone cement, they have founded a metal piece on it." the product was returned to j&j medtech orthopaedics for evaluation.Additionally, all the available information and evidence was forwarded to the manufacturing site for further evaluation.Visual analysis found a metal piece inside the returned packaging of smartset hv bone cement 40g.It is worth noticing that the ampule, patient labels and an empty package of cement were retuned for evaluation.Based on the investigation performed by the manufacturer, the observed condition of the returned package was due to a rear guide detaching from a machine of the secondary packaging line.The overall complaint was confirmed as the observed condition of the smartset hv bone cement 40g would have contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: an nr was raised to address the reported complaint condition.Corrected: h3.

Brand Name
SMARTSET HV BONE CEMENT 40G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK  FY4 4QQ
Manufacturer (Section G)
DEPUY CMW - 9610921
fy4 4qq
suzhou industrial park
blackpool FY4 4 QQ
UK   FY4 4QQ
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22411507
Report Number1818910-2025-11331
Device Sequence Number9795176
Product Code LOD
UDI-Device Identifier10603295168331
UDI-Public(01)10603295168331(17)261031(10)4617337
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K023012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3092040
Device Lot Number4617337
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/22/2025
08/13/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date07/23/2025
08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown